|cd4 goes up but viral load also again
Oct 22, 2005
My girlfriend get her test results again for her CD4 and Viral load.She get drugs( GPO-vir (nevirapine + 3TC + d4T) since march 2004 and started with a CD 4 from 42.6 months ago her VL was 800, 3 months ago 3070 and today 7060. Her CD 4 was 6 months ago 217, 3 months ago 291 and today 394 (12.8%). It look like good news that her CD 4 is going up but the Vl is also going up looks not so good. Next week we get the results from her resistance test back and then i think she have to change her drugs or not? Also she get problem now with lypostrafie, if she have to change her drugs anyway, can she get drugs then that also lypostrafie will be finished?
waiting your soonest reply,
Response from Dr. Sherer
You are right that the continuous rise in CD4 cells is good news. The most recent value of the CD4 cell count is the strongest predictor of her risk of developing AIDS, and that is the lowest it has been since she was found to have HIV infection.
You are also right that the consistently elevated viral load indicates that viral replication is no longer being fully suppressed. Drug resistance is a likely cause of this problem, though other things, such as incomplete drug adherence, malabsorption (eg due to chronic diarrhea or intestinal infection), or drug interactions can also contribute. The results of the resistance test should help to determine if resistance is present, and to which of the drugs in her regimen.
You did not mention what type of 'lipodystrophy' she was experiencing. One might predict that lipoatrophy, ie fat loss in the subcutaneous tissue of the face, arms, and legs would be possible with her regimen, because lipoatrophy occurs most frequently with D4T. Your girlfriend's physician can recommend an alternative NRTI with a lesser association with lipoatrophy. Whether they are available in your part of the world is a question that I don't have the answer to, though her doctor might.
I suggest that you discuss these points, and all of the issues in her case, with your girlfriend and her doctor.
alcohol and hep c
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.